Vogue Recovery Center offers a heroin addiction treatment center in Arizona and Nevada. Today, heroin and other opiates are becoming the largest drug addiction problems in the country. That is because they can be obtained both legally and illegally. Many people who are fighting a heroin addiction started out taking an opiate or opioid for pain related to something like a car accident. Many would never have considered purchasing illegal drugs before they developed a dependency on prescription drugs. Regardless of where they started, heroin so often is the end result. In order to begin their journey away from addiction, heroin withdrawal symptoms must be weathered.
What Are Heroin Withdrawal Symptoms?
Those who have been through heroin withdrawal describe the feeling very much like the worst case of the flu they ever had. The intensity of the heroin withdrawal symptoms will depend a lot on a number of factors. These include age, overall health, length of addiction, amount of heroin normally consumed, and whether this is the first time you have gone through withdrawal. The symptoms often work on what is called the “kindling effect”. This means that each time you go through withdrawal, the withdrawal symptoms are likely to be worse than the time before.
Can You Die While Going Through Heroin Withdrawal Symptoms?
In spite of all the discomfort of withdrawal symptoms, the two most dangerous ones are the vomiting and diarrhea. These are why it is important to have someone who can watch you closely through withdrawal. These can cause you to become dangerously dehydrated. This then can cause your body to become over-saturated with salt, which causes your heart to malfunction.
Other things that can make heroin withdrawal dangerous is your overall health. People who are also battling disorders like diabetes, heart or blood pressure issues, or auto-immune disorders are all at greater risk of having a heart attack or stroke if not properly monitored and treated. One of the symptoms of heroin withdrawal is increased heartbeat. When the heart is already at risk, this added stress can push it beyond the limit.
With careful medical monitoring and treatment, the risk of death from heroin withdrawal symptoms is greatly minimized. After the first 48 to 72 hours, that risk further decreases.
Handling Heroin Withdrawal Symptoms
Regardless of the intensity of heroin withdrawal symptoms, it is important that you drink as much as two to three liters of water a day to replace all the internal fluid lost through diarrhea, vomiting, and sweating. In most cases, it is better to undergo withdrawal without the use of other medications. There are things you can do to help make it through. These can include:
- Walking when possible
- Practicing deep breathing exercises
- Vitamin B and Vitamin C can be taken to help
- Medicine to decrease nausea is often indicated
If the heroin withdrawal is being accomplished with gradual withdrawal and substitute medication, it is essential you undergo medical treatment during the whole process in order to monitor your body functions such as heart and breathing.
There is one other thing that is important to keep in mind. The intensity of withdrawal symptoms often causes the individual to want to use it again to alleviate them. Once the heroin has started to leave your system, however, using puts you at a greater risk of overdose. It is often this period after initial withdrawal that sees the most people die from an overdose because their system can no longer handle the previous dosage.
Vogue Recovery Treats Heroin Withdrawal Symptoms
Here at Vogue Recovery Center, we understand the importance of dealing effectively with heroin withdrawal symptoms. It is only by getting through this period that you are then free to embark on the rest of your recovery journey. Contact us online or call us 866.682.8449 and talk with someone today about how we can help you leave your heroin dependency behind.